Journal Archive

Home > Journal Archive
Cover Image
  • P-ISSN 1738-656X

KDI 정책연구. Vol. 24, No. 2, December 2002, pp. 55-82

× KDI Open Access is a program of fully open access journals to facilitate the widest possible dissemination of high-quality research. All research articles published in KDI JEP are immediately, permanently and freely available online for everyone to read, download and share in terms of the Creative Commons Attribution 4.0 International License.

The Optimal Environmental Tax Rate under the Assumption of Non-homotheticity : The Analysis with CGE Approach (Written in Korean)


Author & Article History

Manuscript .


Earlier papers, regarding this topic, have shown that the optimal environmental tax rate under the second best situation typically smaller than that under the first best world, the well known Pigouvian tax. This paper casts a doubt on the generality of this result, since the conclusion was derived from the models which employed rather strict assumptions on the utility function, which is homothetic and separable. This paper, with simple-static CGE model, shows that the result of earlier studies is sensitive to the assumption on the utility function. According to the simulation results, as previous studies pointed out, if the utility function is assumed to be homothetic, the optimal environmental tax rate is smaller than the Pigouvian tax. In contrast, if certain type of non-homotheticity is allowed, the optimal environmental tax rate could be greater than the Pigouvian tax. The results of this simulation also imply that the enlargement of environmental tax base could enhance the efficiency of overall tax system. Hence, there will be a less burden to share for the tax authority from the policy change.

상단으로 이동